Derminator



Please only post questions when you could not find the answer searching this forum or our instructions. Pre-and post-sales questions about our products only. Thank you!

Author Topic: Very poor wound healing  (Read 5588 times)

J Kimble

  • Forum member
  • *
  • Posts: 1
Very poor wound healing
« on: June 16, 2013, 01:30:57 PM »
This is sort of a pre-dermarolling question, I hope it not too off topic.

In the last couple of years my skin is healing incredibly slowly. I used to heal quickly from my severe acne, but now each spot can last for weeks before dries up and some of the wounds never fully close underneath. Also scratches and tiny cuts take weeks to heal, leaving scars which continue to get broken blood vessels in.

Are there any tests I can request or nutrients I should try taking to improve my healing?

Some history that may be relevant:

I have taken adapalene gel in the past when my healing was better. Two things I suspect may have worsened my healing is soap with triclocarban in it and possibly too much zinc.

I did try taking copper capsules, but they makes me feel anxious. Vitamin D gives me neurological symptoms also (Apnoea, brain sensations) - someone suggested I may be low in magnesium.

I have some of your tretinoin cream, but when I put it on my face it makes my scalp itch. The same happens if I take oral vitamin A (from fish liver). I understand vitamin A is involved with wound healing, follicles/sebaceous glands, "WNT signalling" etc. So wonder if this itching could be a good thing, or whether I could be low in some co-factor.

SarahVaughter

  • www.owndoc.com
  • Administrator
  • *****
  • Posts: 2275
  • Medical journalist
Re: Very poor wound healing
« Reply #1 on: June 17, 2013, 04:37:44 PM »
Yes, Adapalen is a retinoid and retinoids speed up the turnover of the skin which does speed up the diminishing of acne spots or other spots.

Try to eat healthily and eat a wide variety of foods. Reduce your intake of carbohydrates or at least sugar and starches. Include nuts, seeds, avocados, vegetables, meat, fish, beans, lentils, eggs, olive oil, moderately dairy products, fruit in moderation.

Completely stop with sugary drinks. If you cannot resist, dilute them with water.

For the rest, I am not a doctor and I cannot make any diagnosis. If you feel OK in general, there is probably no serious problem.

Concerning dermarolling, I always recommend doing a test patch to see how your skin reacts and how long it takes to heal.
Itching or irritation is a relatively common side effect of retinoids , especially initially and it is neither a good or really bad sign. If it doesn’t get better with time, retinoids are not for you. Some people just don't tolerate retinoids well.